Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 01:44:57 AM

Login with username, password and session length


Members
  • Total Members: 23495
  • Latest: kylebam
Stats
  • Total Posts: 639189
  • Total Topics: 48519
  • Online Today: 165
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Could I be any 'sweeter'?  (Read 1826 times)

0 Members and 1 Guest are viewing this topic.

Offline MarcoPoz

  • Member
  • Posts: 396
Could I be any 'sweeter'?
« on: September 23, 2009, 05:07:46 PM »
OK--not sure if this belongs here or in the LTS forum--I'll let the Mods decide.

So I've been poz more than 18 years and have riden the rollercoaster of side-effects, health issues, emotional lissues and relationship issues.  I thought I finally hit a stable place after getting some help with depression and began to really 'feel' good.

Then it got worse.

I've lived with this strangeness that happens mostly in the late afternoons: dizzy, stooopid, sweating like a hot flash, stomach cramps, need to lay down, jittery, nasty moods, etc etc.  My docs have been a bit confused about it and typically wrote it off to HIV, meds or some other odd funkiness.

I thought--heck I'm old, I'm STILL a competitive athlete and probably push too hard.

Well, y'all none of that was IT.  I went to a doc appointment at the same time all these symptoms were going on and they finally got to 'see' it first hand---they FREAKED.  Blood pressure was scary high and I was about to pass out.

Enter the endocrinologist...

Turns out--the late afternoon 'spells' have been from hypoglycemia!  Taaadaaah--finally an answer.  Been monitoring symptoms, food intake and blood sugar and I'm a classic case.

So friends--make SURE you are getting your glucose checked and talk to your docs about ANY weirdness that might be going on.

Cool thing:  I can control this with diet and eating schedule!

Problem:  What is this half-Sicilian boy to do now that he can't just wolf down a plate of pasta whenever he feels like it? :)

Offline anniebc

  • Member
  • Posts: 5,939
  • AM member since 2003
Re: Could I be any 'sweeter'?
« Reply #1 on: September 23, 2009, 06:10:02 PM »
Hey Marco

I'm glad they have got to the bottom of things, it's very frustrating when you know there is something going on and nobody can find anything ...you start to question yourself..but it's good to hear you have everything under control..as for this:

Quote
Problem:  What is this half-Sicilian boy to do now that he can't just wolf down a plate of pasta whenever he feels like it? 

I can think of a few suggestion for you...BUT MY KIDS READ THIS FORUM... ;)

Hugs
Jan :-*
-----------------------------------------------------------------------
Never knock on deaths door..ring the bell and run..he really hates that.

Offline Dale Parker

  • Member
  • Posts: 266
Re: Could I be any 'sweeter'?
« Reply #2 on: September 23, 2009, 10:11:56 PM »
Hey Marco: You should have used it to your advantage.  You could have blamed it on male menopause and bought yourself a Corvet and a 22 year old.  LOL
Glad you finally found out what it was.  I would have thought that hypoglycemia would be a fairly common condition with common recognizeable symptoms. I'm surprised it took that long to figure it out.

P.S.  I love pasta.  If you have leftovers please send them to me and I'll put them to very good use.
Apr 09  CD4 21, CD4/CD8 ratio 0 VL 500,000+
July 09 CD4 158, CD4/CD812% VL 750
Oct 09 CD4 157 CD4/CD8 14% VL UD
Feb 10 CD4 197, CD4/CD8 11% VL UD
May 10  CD4 252 CD4/CD8 12% VL UD
Aug 10 CD4 211 VL UD
Nov 10 CD4 272 CD4/CD8 0.138 VL UD

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Could I be any 'sweeter'?
« Reply #3 on: September 24, 2009, 01:33:14 AM »
It's good you were finally able to figurer it out.

I'm curious, doesn't your regular blood work for HIV include glucose levels? Fasting glucose should be within a certain range (I think 100 is at the lower end) so if it's lower or higher it's an indication of either hypo or hyper glycemia.

Offline skeebo1969

  • Member
  • Posts: 5,705
Re: Could I be any 'sweeter'?
« Reply #4 on: September 24, 2009, 03:28:51 AM »
It's good you were finally able to figurer it out.

I'm curious, doesn't your regular blood work for HIV include glucose levels? Fasting glucose should be within a certain range (I think 100 is at the lower end) so if it's lower or higher it's an indication of either hypo or hyper glycemia.

I'm not sure if it is M..  I know my doctor has told me my glucose was a 91 at my last visit, however I am not sure if this was a separate test or not..

Thanks for sharing Marco.  I am glad they found the reason you were not feeling well.  I'm glad to hear it can be controlled by watching what you eat.  Will this always be the case though?  Just curious....  I worry about becoming diabetic in the future just because it seems to plague us positive folk.

Hope you are feeling better!
I despise the song Love is in the Air, you should too.

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Could I be any 'sweeter'?
« Reply #5 on: September 24, 2009, 11:22:06 AM »
I looked at my lab report and the glucose range is 65-99 (so I was mistaken when I said above that 100 is the lower end!@).

Even if those numbers vary slightly from lab to lab, I think if one's reading is consistently below 65 or above 99 when fasting then it's a sign of something amiss.

I was just wondering what the OPs readings were in his regular lab work since that would have been a hint that there was a problem.
« Last Edit: September 24, 2009, 12:13:22 PM by Inchlingblue »

Offline MarcoPoz

  • Member
  • Posts: 396
Re: Could I be any 'sweeter'?
« Reply #6 on: September 25, 2009, 07:56:17 AM »
I looked at my lab report and the glucose range is 65-99 (so I was mistaken when I said above that 100 is the lower end!@).

Even if those numbers vary slightly from lab to lab, I think if one's reading is consistently below 65 or above 99 when fasting then it's a sign of something amiss.

I was just wondering what the OPs readings were in his regular lab work since that would have been a hint that there was a problem.

So I never really had a fasting glucose taken because my appointments have been spread out at different times of the day.  Here's the NEW issue:

Endocrinologist has me testing glucose fasting and after eating--and my levels are ALL over the map--something is definitly amiss.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,940
Re: Could I be any 'sweeter'?
« Reply #7 on: September 25, 2009, 08:17:00 PM »
Yeah, definitely have to watch pasta intake if you're having issues with possibly being diabetic.  I'm diabetic and have to measure my pasta (because of the carbs).  Sorry, Marco.  But, at least you know what's going on.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.